Thunderstorm Wind, Franklin
- When
- July 13, 9:35 PM CST
- Where
- Franklin County, Estill Spgs
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.267, -86.133
A few trees were blown down by thunderstorm winds.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 13, 8:46 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 946 PM CDT TUE JUL 13 2004 .DISCUSSION... WELL...A STRONG GUST FRONT MOVING THROUGH NRN MIDDLE TN. BNA JUST REPORTED G58 AND HAD SEVERAL REPORTS OF 70 MPH WINDS...LOTS OF TREES AND POWER LINES DOWN TO OUR N ACROSS THE VOLUNTEER STATE. THE GUST FRONT SHOWS UP WELL...ON REFLECTIVITY AND PLAN ON ISSUING 2 TO 3 COUNTIES AT A TIME...AND THEN UPDATE THE WARNINGS WITH SVS...AND THEN MOVE TO A NEW SET OF 2 TO 3 COUNTIES FURTHER S. THE MAIN QUESTION IS HOW FAR WEST THIS WILL GO. NOT CLEAR ON IF LAUDERDALE...COLBERT AND FRANKLIN WILL BE AFFECTED. HAVE UPDATED THE HWO AND HAVE A SPS FOR THE STRONG DAMAGING WINDS. PLAN OF WIDESPREAD 50-70 MPH ACROSS THE ERN AREA BETWEEN 10 AND 1230 AM...AS THIS RACES S-SE AT 40 MPH. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...SVR TSRA WATCH FOR MADISON/JACKSON/MARSHAL/AND DEKALB COUNTY TIL 2 AM. TN...SVR TSRA WATCH TIL 2 AM. && JDG
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR ACTIVATION REMARKS NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 PM CDT TUE JUL 13 2004 ALZ001>010-016-TNZ076-096-097-141000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 854 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING SOUTHWARD ACROSS SOUTHERN KENTUCKY. THIS IS MOVING TO THE SOUTH SOUTHEAST AT 45 MPH AND WILL BE MOVING INTO THE FAYETTEVILLE...LYNCHBURG AND WINCHESTER AREAS AROUND 1015 PM...AND INTO HUNTSVILLE...SCOTTSBORO AND HENAGAR BY 11 PM. RESIDENTS IN ARAB...GUNTERSVILLE AND FORT PAYNE CAN EXPECT THIS LINE OF STORMS BETWEEN 1100 PM AND 12 AM CDT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR AREAS EAST OF A LEWISBURG TO HUNTSVILLE TO ARAB LINE THROUGH 2 AM CDT. THE LINE WILL PRODUCE A LARGE AREA OF 50 TO 70 MPH WINDS...FREQUENT LIGHTNING..AND LOCALLY HEAVY RAIN BETWEEN 10 PM CDT AND 2 AM CDT WEDNESDAY. WE ARE NOT EXPECTING ANY LARGE HAIL...OR TORNADOES WITH THIS EVENT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... A COLD FRONT WILL APPROACH THE REGION LATE IN THE DAY ON WEDNESDAY. THE AIRMASS AHEAD OF THE FRONT WILL REMAIN VERY HOT AND HUMID WITH MOST LIKELY THE HOTTEST DAY OF THE YEAR IN STORE FOR THE REGION. TEMPERATURES MAY PUSH INTO THE MID 90S AHEAD OF THE FRONT. WHEN COUPLED WITH THE PERSISTENT HIGH HUMIDITY LEVELS...HEAT INDICES WILL RISE TO NEAR 105 DEGREES IN SOME LOCATIONS...ESPECIALLY ACROSS NORTHWEST ALABAMA. IN ADDITION...JUST AHEAD OF THE COLD FRONT SCATTERED THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS IN EXCESS OF 60 MPH AND ONE INCH HAIL. AT THIS TIME...IT APPEARS THAT THE MOST LIKELY TIMEFRAME FOR ANY SEVERE WEATHER WOULD BE BETWEEN 4 PM AND 10 PM. AFTER THE FRONT PASSES THROUGH...SLIGHTLY DRIER AND COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WORK WEEK. ANOTHER STORM SYSTEM WILL BRING UNSETTLED WEATHER TO THE REGION FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY EAST OF I65 TONIGHT. JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 835 PM CDT TUE JUL 13 2004 ALZ005>010-016-TNZ076-096-097-140300- CULLMAN-DE KALB-FRANKLIN TN-JACKSON-LIMESTONE-LINCOLN-MADISON- MARSHALL-MOORE-MORGAN- 835 PM CDT TUE JUL 13 2004 ...STRONG LINE OF STORMS MOVING SOUTHBOUND... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LOCATED ACROSS CENTRAL KENTUCKY. THIS IS MOVING TO THE SOUTH SOUTHEAST AT 45 MPH AND SHOULD BE MOVING INTO THE FAYETTEVILLE...LYNCHBURG AND WINCHESTER AREAS AROUND 1015 PM...AND INTO HUNTSVILLE...SCOTTSBORO AND HENAGAR BY 11 PM. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR AREAS EAST OF A LEWISBURG TO HUNTSVILLE TO ARAB LINE THROUGH 2 AM CDT. THE LINE WILL PRODUCE WINDS OF 50 TO 70 MPH...FREQUENT LIGHTNING..AND LOCALLY HEAVY RAIN BETWEEN 10 PM CDT AND 2 AM CDT WEDNESDAY. WE ARE NOT EXPECTING ANY LARGE HAIL...OR TORNADOES WITH THIS EVENT...ALTHOUGH THIS LINE WILL PRODUCE STRONG DAMAGING WINDS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES. JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1018 PM CDT TUE JUL 13 2004 ALZ001-005-140500- LAUDERDALE-LIMESTONE- 1018 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS IN NORTHWEST ALABAMA... AT 1015 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS PUSHING RAPIDLY SOUTH THROUGH SOUTHERN MIDDLE TENNESSEE. THIS LINE OF STORMS HAS A HISTORY OF DAMAGING WINDS. AS THE GUST FRONT AHEAD OF THE LINE REACHES NORTHERN PARTS OF LAUDERDALE AND LIMESTONE COUNTIES AROUND 11 PM...WINDS WILL PICK UP IN SPEED TO AROUND 40 MPH WITH GUSTS UP TO 60 MPH. THE STRONG WIND THREAT WILL CONTINUE IN THESE COUNTIES UNTIL NEAR MIDNIGHT. RESIDENTS OF LAUDERDALE AND LIMESTONE COUNTIES SHOULD PREPARE NOW FOR STRONG DAMAGING WINDS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES. SCHAUB
The Northeast Alabama radar (KHTX), 38 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
4 thunderstorm wind. Local standard time, as filed.
A few trees were blown down by thunderstorm winds.
A few trees were blown down by thunderstorm winds.
Two trees were blown down onto a house.
Several trees and power lines were blown down by a line of thunderstorms moving south throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413062, 5413063, 5413064, 5413065.